RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 1976, Volume 19, Issue 4, Pages 531–539 (Mi mz7771)  

The continuity of the metric projection on a subspace of finite codimension in the space of continuous functions

E. V. Oshman

Ural State University

Abstract: The closed subspaces of finite codimension of the space $C(X)$ of all continuous real-valued functions on a compact Hausdorff space $X$, for which the set of elements of best approximations of every function $f\in C(X)$ is nonempty and compact, are characterized. It is shown that if the compact Hausdorff space $X$ is infinite, then $C(X)$ has no subspace of a finite Codimension $n>1$ which has a nonempty set of elements of the best approximation for an arbitrary function $f\in C(X)$ and which has an upper-semicontinuous metric projection.

Full text: PDF file (703 kB)

English version:
Mathematical Notes, 1976, 19:4, 324–328

Bibliographic databases:

Received: 17.03.1975

Citation: E. V. Oshman, “The continuity of the metric projection on a subspace of finite codimension in the space of continuous functions”, Mat. Zametki, 19:4 (1976), 531–539; Math. Notes, 19:4 (1976), 324–328

Citation in format AMSBIB
\Bibitem{Osh76}
\by E.~V.~Oshman
\paper The continuity of the metric projection on a~subspace of finite codimension in the space of continuous functions
\jour Mat. Zametki
\yr 1976
\vol 19
\issue 4
\pages 531--539
\mathnet{http://mi.mathnet.ru/mz7771}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=404947}
\zmath{https://zbmath.org/?q=an:0345.41022}
\transl
\jour Math. Notes
\yr 1976
\vol 19
\issue 4
\pages 324--328
\crossref{https://doi.org/10.1007/BF01156791}


Linking options:
  • http://mi.mathnet.ru/eng/mz7771
  • http://mi.mathnet.ru/eng/mz/v19/i4/p531

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:95
    Full text:55
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020